Alert archive / West Virginia / Wind Advisories in 2024

Wind Advisory 12, NWS Charleston, WV

September 27, 20244 counties in Kentucky; Gallia County, Jackson County, Lawrence County, Ohio; 11 counties in West Virginia

NWS Charleston, WV issued this wind advisory at Sep 27, 2024, 2:49 AM EDT for 4 counties in Kentucky; Gallia County, Jackson County, Lawrence County, Ohio; 11 counties in West Virginia. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2024, 2:49 AM EDT (06:49 UTC)
Expired
Sep 27, 2024, 8:00 PM EDT
In force
17 hr
Issued by
NWS Charleston, WV

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Boone County, WV, Cabell County, WV, Fayette County, WV, Lincoln County, WV, Logan County, WV, Mingo County, WV, Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Wayne County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 13 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2024-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2024-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

213 
WWUS71 KRLX 270649
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
249 AM EDT Fri Sep 27 2024

WVZ034-515-516-518-520-522-523-526-271500-
/O.UPG.KRLX.WI.Y.0011.000000T0000Z-240928T0000Z/
/O.EXA.KRLX.HW.W.0003.000000T0000Z-240928T0000Z/
Wyoming-Northwest Raleigh-Southeast Raleigh-Southeast Fayette-
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Randolph-
Including the cities of Meadow Bridge, Harman, Pineville, Sophia,
Richwood, Oceana, Prosperity, Beckley, Snowshoe, Mullens, and
Bradley
249 AM EDT Fri Sep 27 2024

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...East winds 15 to 25 mph with gusts up to 60 mph.

* WHERE...Northwest Pocahontas, Southeast Randolph, Southeast 
  Webster, Northwest Raleigh, Southeast Fayette, Southeast Nicholas, 
  Southeast Raleigh, and Wyoming Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

VAZ003-004-WVZ033-271500-
/O.CON.KRLX.HW.W.0003.000000T0000Z-240928T0000Z/
Dickenson-Buchanan-McDowell-
Including the cities of Gary, Grundy, War, Welch, Clintwood, and
Vansant
249 AM EDT Fri Sep 27 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...East winds 15 to 25 mph with gusts up to 60 mph.

* WHERE...In Virginia, Buchanan and Dickenson Counties. In West 
  Virginia, McDowell County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

KYZ101>103-105-OHZ083-086-087-WVZ005-006-013-024>026-517-519-521-524-
525-271500-
/O.NEW.KRLX.WI.Y.0012.240927T0649Z-240928T0000Z/
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Gallia-Lawrence OH-
Wayne-Cabell-Lincoln-Mingo-Logan-Boone-Northwest Fayette-
Northwest Nicholas-Northwest Webster-Southeast Pocahontas-
Northwest Randolph-
Including the cities of Jackson, Hamlin, Holly River State,
Wayne, Flatwoods, Webster Springs, Logan, Grayson, Carter Caves
State Park, Marlinton, Gallipolis, Oak Hill, Ashland, Ceredo,
Summersville, Madison, Cannonsburg, Yatesville Lake State Park,
Chapmanville, Fayetteville, Williamson, Cowen, Elkins, Grayson
Lake State Park, Craigsville, Alum Creek, Kenova, Montgomery,
Birch River, Lake Vesuvius, Raceland, Olive Hill, Ironton, Man,
Louisa, Huntington, South Point, Harts, Wellston, and Russell
249 AM EDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...East winds 10 to 20 mph with gusts up to 50 mph.

* WHERE...Portions of northeast Kentucky, southeast Ohio, and 
  northeast, southeast, southern, and western West Virginia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$
3 follow-up statements
980 
WWUS71 KRLX 271541
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1141 AM EDT Fri Sep 27 2024

VAZ003-004-WVZ033-034-515-516-518-520-522-523-526-272345-
/O.CON.KRLX.HW.W.0003.000000T0000Z-240928T0000Z/
Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh-Southeast
Raleigh-Southeast Fayette-Southeast Nicholas-Southeast Webster-
Northwest Pocahontas-Southeast Randolph-
Including the cities of Oceana, Welch, Snowshoe, Meadow Bridge,
Gary, Bradley, Prosperity, Vansant, Pineville, Richwood, Sophia,
Beckley, Clintwood, Grundy, Mullens, War, and Harman
1141 AM EDT Fri Sep 27 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 60 mph.

* WHERE...Portions of southwest Virginia and northeast, southeast, 
  and southern West Virginia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

KYZ101>103-105-OHZ083-086-087-WVZ005-006-013-024>026-517-519-521-524-
525-272345-
/O.CON.KRLX.WI.Y.0012.000000T0000Z-240928T0000Z/
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Gallia-Lawrence OH-
Wayne-Cabell-Lincoln-Mingo-Logan-Boone-Northwest Fayette-
Northwest Nicholas-Northwest Webster-Southeast Pocahontas-
Northwest Randolph-
Including the cities of South Point, Russell, Montgomery,
Huntington, Elkins, Olive Hill, Wayne, Cannonsburg, Cowen, Man,
Harts, Summersville, Chapmanville, Wellston, Lake Vesuvius,
Gallipolis, Logan, Holly River State, Ceredo, Louisa, Hamlin,
Williamson, Webster Springs, Carter Caves State Park, Grayson
Lake State Park, Yatesville Lake State Park, Birch River,
Ashland, Kenova, Jackson, Flatwoods, Marlinton, Alum Creek,
Madison, Craigsville, Grayson, Fayetteville, Ironton, Oak Hill,
and Raceland
1141 AM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...East winds 10 to 20 mph with gusts up to 55 mph.

* WHERE...Portions of northeast Kentucky, southeast Ohio, and 
  northeast, southeast, southern, and western West Virginia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

ARJ
761 
WWUS71 KRLX 272100
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
500 PM EDT Fri Sep 27 2024

VAZ003-004-WVZ033-034-515-516-518-520-522-523-526-280000-
/O.CON.KRLX.HW.W.0003.000000T0000Z-240928T0000Z/
Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh-Southeast
Raleigh-Southeast Fayette-Southeast Nicholas-Southeast Webster-
Northwest Pocahontas-Southeast Randolph-
Including the cities of Richwood, Meadow Bridge, Prosperity,
Beckley, Snowshoe, Bradley, Grundy, War, Pineville, Gary,
Mullens, Oceana, Vansant, Welch, Sophia, Clintwood, and Harman
500 PM EDT Fri Sep 27 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 60 mph.

* WHERE...Portions of southwest Virginia and northeast, southeast, 
  and southern West Virginia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

KYZ101>103-105-OHZ083-086-087-WVZ005-006-013-024>026-517-519-521-524-
525-280000-
/O.CON.KRLX.WI.Y.0012.000000T0000Z-240928T0000Z/
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Gallia-Lawrence OH-
Wayne-Cabell-Lincoln-Mingo-Logan-Boone-Northwest Fayette-
Northwest Nicholas-Northwest Webster-Southeast Pocahontas-
Northwest Randolph-
Including the cities of Olive Hill, Grayson, Louisa, Madison,
Man, Huntington, Lake Vesuvius, Holly River State, Logan,
Yatesville Lake State Park, Summersville, Harts, Webster Springs,
Hamlin, Raceland, Grayson Lake State Park, Jackson, Gallipolis,
Carter Caves State Park, Montgomery, Russell, Wayne, Cowen,
Chapmanville, Cannonsburg, Fayetteville, Ashland, Birch River,
Alum Creek, Williamson, South Point, Ceredo, Ironton, Oak Hill,
Craigsville, Elkins, Kenova, Marlinton, Flatwoods, and Wellston
500 PM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southeast winds 10 to 20 mph with gusts up to 45 mph.

* WHERE...Portions of northeast Kentucky, southeast Ohio, and 
  northeast, southeast, southern, and western West Virginia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

RPY
059 
WWUS71 KRLX 272334
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
734 PM EDT Fri Sep 27 2024

VAZ003-004-WVZ033-034-515-516-518-520-522-523-526-280045-
/O.EXP.KRLX.HW.W.0003.000000T0000Z-240928T0000Z/
Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh-Southeast
Raleigh-Southeast Fayette-Southeast Nicholas-Southeast Webster-
Northwest Pocahontas-Southeast Randolph-
Including the cities of Prosperity, Bradley, Oceana, Grundy,
Pineville, Harman, Clintwood, Richwood, Sophia, Beckley, Vansant,
Mullens, Welch, Meadow Bridge, Gary, War, and Snowshoe
734 PM EDT Fri Sep 27 2024

...HIGH WIND WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...

Winds have diminished as the remnants of Helene continue to move 
west.

$$

KYZ101>103-105-OHZ083-086-087-WVZ005-006-013-024>026-517-519-521-524-
525-280045-
/O.EXP.KRLX.WI.Y.0012.000000T0000Z-240928T0000Z/
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Gallia-Lawrence OH-
Wayne-Cabell-Lincoln-Mingo-Logan-Boone-Northwest Fayette-
Northwest Nicholas-Northwest Webster-Southeast Pocahontas-
Northwest Randolph-
Including the cities of Oak Hill, Wayne, Logan, Williamson,
Madison, Birch River, Gallipolis, Craigsville, Kenova,
Cannonsburg, Wellston, Alum Creek, Cowen, Raceland, Russell, Man,
Holly River State, Ironton, Elkins, Montgomery, Louisa, Hamlin,
Yatesville Lake State Park, Huntington, Carter Caves State Park,
Jackson, Harts, Lake Vesuvius, South Point, Fayetteville,
Summersville, Grayson Lake State Park, Chapmanville, Marlinton,
Flatwoods, Ashland, Webster Springs, Grayson, Olive Hill, and
Ceredo
734 PM EDT Fri Sep 27 2024

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

Winds have diminished as the remnants of Helene continue to move 
west.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Sep 27, 1:30 AM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 27, 1:30 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
130 AM EDT Fri Sep 27 2024

.SYNOPSIS...
Periods of rain will continue tonight. Remnants of Helene arrive
Friday morning, spreading strong gusty winds and additional
rainfall into the weekend.

&&

.NEAR TERM /THROUGH TODAY/...
As of 930 PM Thursday...

Lowered wind gusts across the area based on observations. Expect
winds to pick up after midnight.

As of 510 PM Thursday...

Increased PoPs across the south and southwest portions of our
area based on ongoing precipitation and radar trends.

As of 202 PM Thursday...

Key Points:

 * Flash Flood Watch in effect until 7 PM Friday for southwest
   VA, and along the WV eastern mountains.

 * High Wind Warning in effect until 7 PM Friday for Dickenson
   and Buchanan in VA, and McDowell in WV.

 * Wind Advisory in effect until 7 PM Friday from Wyoming, north
   through the higher elevations of Pocahontas and Randolph
   counties.

Deepening upper level low pressure will continue to bring abundant
moisture and precipitation mainly across the southern half of
the area tonight. Meanwhile, the center of T.S. Helene will
approach from the south into central KY. Remnants of Helene
(precipitation and strong winds) will be arrive to our area
early Friday, bringing additional precipitation and non-
thunderstorm high/strong winds.

Radar rainfall estimates and rain gauges show from 2 to 4
inches of rain have fallen during the last 24 hours, wetting the
local terrain across the eastern mountains. Additional 1 to 2
inches can be expected over these areas through Friday evening.
This will continue to produce additional water rises of nearby
rivers and creeks, and flooding issues of low lying areas,
flood prone areas or even smaller creeks coming out of their
banks. Therefore, a Flash Flood watch was issued.

Remnants of Helene will be arrive to our area early Friday,
bringing additional precipitation and non-thunderstorm
high/strong winds. Dynamic ensemble model solutions suggest
strong winds 15 to 20 knots arriving to our eastern mountains
early Friday. There is high confidence for wind gusts exceeding
50 knots across our southern mountains, and up to 45 knots
across the higher elevations of our central and northern
mountains on Friday. Therefore, a High Wind Warning was issued
for Buchanan, Dickenson and McDowell through Friday evening. For
the same token, a Wind advisory was issued for the rest of the
higher elevations north to Pocahontas and Randolph.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
As of 206 PM Thursday...

Heavier precipitation should gradually be lifting north and west of
the area Friday night as remnants of Helene congeal with upper low
across MS Valley region, which will continue to rotate just to our
west, before gradually drifting east across the area over the
weekend, leading to a gradual increase in showery activity once
again. Expecting the gusty winds to continue Friday night across the
area, before relaxing over the weekend as the low continues to
weaken. Overall, a showery, gloomy, early fall weekend on tap, with
high temperatures generally topping out in the 60s to lower 70s
across the mountains, and generally mid 70s across the lowlands.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 207 PM Thursday...

Weather remains unsettled early next week as aforementioned low
continues to depart eastward, followed by a front early to mid next
week. Showery and cooler weather will be the rule during much of the
period, although there are indications of high pressure building in
behind the front, for dry conditions, and near seasonable
temperatures to end the period.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
As of 130 AM Friday...

Most sites are reporting VFR currently except for BKW, where
MVFR/IFR CIGs are prominent and will be through the period.
MVFR and IFR could also be expected at HTS and possibly EKN
through the period, but BKW will likely see the the worst
conditions through the period. Mostly VFR could be expected
elsewhere.

Bands of precipitation associated with moisture from Hurricane
Helene to our south will ripple across the area early this
morning, becoming more widespread by and after ~12z. MVFR/IFR
VIS likely within any showers/storms.

Southeast winds will strengthen through the morning peaking
between 12 and 18z. Sustained winds between 15-25kts for most,
especially the mountains with gusts between 25 and 40kts. Higher
gusts approaching 50kts are possible for elevations above 2,500
feet in elevation (i.e. BKW). Winds will gradually start
lessening in the afternoon, but may increase overnight into
Saturday morning, particularly across the southern portions of
the forecast area.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing and extent of low CIGs,
precipitation, and gusty winds could vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                             FRI 09/27/24
UTC 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
EDT 1HRLY       23   00   01   02   03   04   05   06   07   08   09   10
CRW CONSISTENCY  H    H    H    H    H    M    L    M    M    M    M    M
HTS CONSISTENCY  L    L    M    M    M    L    L    L    L    H    M    L
BKW CONSISTENCY  M    L    L    L    M    L    M    M    M    M    M    M
EKN CONSISTENCY  H    H    M    L    L    L    L    L    L    L    L    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M

AFTER 06Z SATURDAY...
Brief, but repetitive periods of IFR conditions possible in
showers and storms into the weekend.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through this evening for WVZ033-034-515-516-518-
     520-522>524.
     High Wind Warning until 8 PM EDT this evening for WVZ033.
     Wind Advisory until 8 PM EDT this evening for WVZ034-515-516-
     518-520-522-523-526.
OH...None.
KY...None.
VA...Flood Watch through this evening for VAZ003-004.
     High Wind Warning until 8 PM EDT this evening for VAZ003-004.

&&

SYNOPSIS...ARJ/SL
NEAR TERM...28/RPY/ARJ
SHORT TERM...SL
LONG TERM...SL
AVIATION...LTC
Hazardous weather outlook, Sep 26, 1:27 PM EDT, 13 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
127 PM EDT Thu Sep 26 2024

WVZ034-515-516-518-520-522-523-271730-
Wyoming-Northwest Raleigh-Southeast Raleigh-Southeast Fayette-
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
127 PM EDT Thu Sep 26 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of northeast,
southeast and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
 Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ033-271730-
McDowell-
127 PM EDT Thu Sep 26 2024

...FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of southern West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

Thunderstorms are possible on Friday some of which could become
strong to severe.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ105-WVZ005-013-015-024>027-517-519-271730-
Lawrence KY-Wayne-Lincoln-Kanawha-Mingo-Logan-Boone-Clay-
Northwest Fayette-Northwest Nicholas-
127 PM EDT Thu Sep 26 2024

This Hazardous Weather Outlook is for portions of northeast
Kentucky, and portions of central, southeast, southern and western
West Virginia.

.DAY ONE...This Afternoon and Tonight.

Periods of rain showers through tonight could create localized
flooding issues in poor drainage areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014-016>020-028>032-
039-040-521-525-271730-
Greenup-Carter-Boyd-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-
Meigs-Gallia-Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-
Tyler-Putnam-Roane-Wirt-Calhoun-Ritchie-Doddridge-Braxton-Gilmer-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Webster-
Northwest Randolph-
127 PM EDT Thu Sep 26 2024

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southeast Ohio, and portions of central, northeast,
northern, southern and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not anticipated at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ526-271730-
Southeast Randolph-
127 PM EDT Thu Sep 26 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ524-271730-
Southeast Pocahontas-
127 PM EDT Thu Sep 26 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-271730-
Dickenson-Buchanan-
127 PM EDT Thu Sep 26 2024

...FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

Thunderstorms are possible on Friday some of which could become
strong to severe.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 2:00 PM EDTSevere Thunderstorm WarningRLXBoyd, Greenup, Lawrence30 min
Sep 27, 2:22 PM EDTFlash Flood WarningRLXBoyd, Carter, Greenup5 hr
Sep 27, 2:24 PM EDTSevere Thunderstorm Warning Considerable damage threatRLXBoyd, Greenup66 min
Sep 27, 2:53 PM EDTTornado WarningRLXBoyd, Greenup37 min
Sep 27, 3:11 PM EDTSevere Thunderstorm WarningRLXGreenup49 min
Sep 27, 3:30 PM EDTFlash Flood WarningRLXGreenup4 hr
Sep 27, 4:29 PM EDTFlash Flood WarningRLXCarter, Greenup3 hr
Sep 27, 5:47 PM EDTFlash Flood Warning Considerable damage threatRLXGreenup2 hr
Sep 27, 7:50 PM EDTAreal Flood WarningRLXGreenup2 hr
Sep 27, 2:48 PM EDTTornado WarningRLXGallia, Lawrence13 min
Sep 27, 3:51 PM EDTTornado WarningRLXJackson, Lawrence24 min
Sep 27, 4:16 PM EDTTornado WarningRLXJackson, Vinton18 min
Sep 27, 6:13 PM EDTSpecial Weather StatementRLXGallia32 min
Sep 27, 12:05 PM EDTAreal Flood WarningRLXMcDowell10 hr

Nearby

Wind Advisories in West Virginia, 2024Wind Advisories in Kentucky, 2024Wind Advisories in Ohio, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.